Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 91, NWS Jackson, MS

August 9, 2014Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 9, 2014, 2:33 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2014, 2:33 PM CDT (19:33 UTC)
Expired
Aug 9, 2014, 4:30 PM CDT
In force
117 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:00 PM CDTFLASH FLOODJackson, MSWATER COVERED BOTH SIDES OF THE ROAD AT THE OVERPASS NEAR PORTER AND GALLATIN. REPORTED ON LOCAL NEWS.
Aug 9, 3:00 PM CDTFLASH FLOODJackson, MSWATER COVERED PORTIONS OF MONUMENT STREET. REPORTED ON LOCAL NEWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2137 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WGUS54 KJAN 091933
FFWJAN
MSC049-121-092130-
/O.NEW.KJAN.FF.W.0091.140809T1933Z-140809T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 430 PM CDT

* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA MOVING EAST 
AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO 
THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER   
MAINLY THE JACKSON METRO AREAS OF THE INDICATED COUNTIES.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3239 9040 3239 8993 3214 8992 3213 9037

$$

MRM
1 follow-up statement
901 
WGUS74 KJAN 092039
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SAT AUG 9 2014

MSC049-121-092049-
/O.CAN.KJAN.FF.W.0091.000000T0000Z-140809T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-HINDS MS-
339 PM CDT SAT AUG 9 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN HINDS AND
CENTRAL RANKIN COUNTIES...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3239 9040 3239 8993 3214 8992 3213 9037

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 10:31 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 10:31 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SAT AUG 9 2014

.UPDATE...VISIBLE IMAGERY INDICATING A CHAOTIC SKY OVER N MS THIS
MORNING IN ADVANCE OF CONVECTION OVER AR/W TN. WHILE WET MICROBURST
CHECKLIST IS ONLY INDICATING A RISK FOR THIS AFTERNOON...LOCAL WRF
AND TO SOME EXTENT THE HRRR IS INDICATING SOME MICROBURST POTENTIAL.
UPPED POPS TO LIKELY CATEGORY FOR EXPECTED INCREASED CCOVERAGE DUE TO
ABUNDANT BOUNDARY INTERACTION. ALSO...INTRODUCED A LIMITED CONFIDENCE
OF SEVERE IN THE HWO FOR THE WESTERN TWO THIRDS OF THE AREA./26/

&&

.AVIATION...VFR CONDITIONS PREVAIL THIS MORNING WITH TSRA COMPLEX
DEVELOPING NOW OVER CNTRL AR. SCT/NUM TSRA SHOULD DEVELOP SOUTHEAST
LATE MORNING THROUGH THE AFTERNOON WITH PERIODIC MVFR AND BRIEF IFR
POSSIBLE IF SITE IS DIRECTLY IMPACTED. VCTS TAF WORDING WORKS FOR NOW
AND WILL AMEND AS NEEDED WHEN CONFIDENCE IN DIRECT IMPACT INCREASES.
WINDS WILL BE W TO WNW GENERALLY LESS THEN 10 KT. WINDS COULD MORE
GUSTY /UP TO 30-40 KT/ IF INVOF STRONGER TSRA. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 502 AM CDT SAT AUG 9 2014/

DISCUSSION...

ON THE SYNOPTIC SCALE THIS WEEKEND...THE ARKLAMISS WILL BE NEAR THE
INTERFACE OF ACTIVE WESTERLIES TO THE NORTH AND A HOT SUBTROPICAL
RIDGE CENTERED TO THE WEST. THIS WILL TRANSLATE TO HOT AND HUMID
SENSIBLE WEATHER WITH GREATER CHANCES FOR MAINLY DIURNAL SHOWER/TSTM
ACTIVITY AS THE PATTERN BEGINS TO AMPLIFY AND ALLOWS A FRONTAL
BOUNDARY TO HAVE MORE INFLUENCE. WITH THAT SAID...FORECAST
CONFIDENCE IS LOWER THAN USUAL TODAY REGARDING CONVECTIVE EVOLUTION
AND POSSIBLE MITIGATING EFFECTS ON HEAT STRESS.

CONVECTIVE CLOUD DEBRIS OVER AR IS CIRCULATING AROUND THE RIDGE
CENTER AND COULD HELP TO PROVIDE SOME DIFFERENTIAL HEATING LATER
THIS MORNING FOR CONVECTIVE INITIATION. WRF/HRRR GUIDANCE ARE IN
CONSIDERABLE DISAGREEMENT OVER HOW THINGS WILL PLAY OUT...AND NONE
OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON THE CURRENT SCENARIO.
BASED ON THE LATEST TRENDS...WILL PLAN TO FOLLOW THE IDEA OF
CONVECTION DEVELOPING EARLIER OVER THE UPPER DELTA REGION INTO NORTH
CENTRAL MS...WITH MULT-CELL STORM CLUSTERS/SEGMENTS INCREASING IN
COVERAGE THE AFTERNOON. UPPER LEVEL WINDS ARE LIGHT AND IT IS HARD
TO IMAGINE THE STORMS GETTING VERY ORGANIZED...BUT SHOULD BE ENOUGH
LOW-MID LEVEL FLOW AND OUTFLOW DEVELOPMENT TO ALLOW STORMS TO
PROGRESS SOUTHWARD AS WE GO THROUGH THE AFTERNOON. MOREOVER...LOW
LEVEL FLOW/THETA-E ADVECTION MAY ALLOW STORMS TO BACK-BUILD MORE
THAN FORECAST. THIS COULD SLOW THE OVERALL SYSTEM SPEED AND INCREASE
THE HEAVY RAIN POTENTIAL. IN ANY CASE...STEEP LOW-MID LEVEL LAPSE
RATES WITH VERTICAL TOTALS ~27 WILL SUPPORT A FEW STRONG TO SEVERE
STORMS ESPECIALLY WHERE THE CONVECTION IS MORE DELAYED.

EVEN WITH EARLIER CONVECTIVE DEVELOPMENT TODAY...THE FORECAST
TEMP/DEWPOINT COMBINATIONS YIELD HEAT INDICES NEAR 100-102 DEG F AT
MOST PLACES. WHILE THIS IS A LITTLE LOW FOR MENTION IN THE HAZARD
PRODUCTS...WE EXPECT GREATER HEAT STRESS TO RETURN SUNDAY SO WOULD
RATHER KEEP CONTINUITY AND LEAVE IT GOING FOR TODAY. EXPECT
CONVECTION TO DIMINISH THIS EVENING AS THE SUBTROPICAL RIDGE REMAINS
THE PRIMARY SYNOPTIC SCALE INFLUENCE FOR THE ARKLAMISS. ANOTHER
ROUND OF STORMS IS EXPECTED SUNDAY...BUT THERE HAS BEEN A TREND IN
THE GUIDANCE FOR THIS ACTIVITY TO BE MORE FOCUSED OVER SOUTHERN
PORTIONS OF THE AREA. SIMILAR THERMODYNAMIC PARAMETERS TO SATURDAY
WILL SUPPORT A FEW STRONG TO SEVERE STORMS ONCE AGAIN.  /EC/

FOR THE MED RANGE/LONG TERM (MON-SAT)...THE FORECAST FOCUS WILL BE ON
THE ACTIVE CONVECTIVE PERIOD FOR MON/MON NGT AS THE REGION
UNDERGOES A PATTERN CHANGE. BY MID WEEK...LOOK FOR A MORE QUIET
REGIME WITH LOWER HUMIDITY BEFORE WARMER CONDITIONS RETURN BY NEXT
WEEKEND.

THE EVOLVING NW FLOW PATTERN FOR THE UPCOMING WEEK LOOKS TO BRING
SOLID PRECIP CHANCES TO THE AREA FOR MON INTO MON NGT. THIS WILL BE
AS DEEP MOISTURE POOLS IN ADVANCE OF A WEAK SFC FRONT AND AHEAD OF
AN AMPLIFYING LONG WAVE TROUGH THAT WILL SETUP ACROSS THE EASTERN
CONUS THIS WEEK. SPECIFICS ON STORM TIMING REMAINS A CHALLENGE AS
MODEL DIFFERENCES EXIST. THE NAM/EURO DEVELOP ACTIVITY EARLIER ON
MON AND CONTINUE SOME SORT OF PRECIP INTO THE NIGHT. THE GFS DELAYS
INITIATION UNTIL THE AFTERNOON WITH ACTIVITY LINGERING INTO MON NGT.
THE MAIN ISSUE WITH THE DIFFERENCE SCENARIOS IS THE IMPACT ON HIGH
TEMPS AND ULTIMATELY INSTABILITY. THE NAM/EURO HAVE MUCH LESS HOT
CONDITIONS WITH READINGS AROUND 90 FORECAST FOR HIGHS. THE GFS IS
THE HOTTER SOLUTION WITH 94-96. WITH SOME LINGERING EFFECTS OF THE
RIDGE IN PLACE...I WILL LEAN MORE TOWARD THE GFS. THIS WILL RESULT
IN A BETTER CHANCE FOR STRONG/SVR STORMS AS STRONGER SFC HEATING
WILL RESULT IN HIGHER INSTABILITY. EVEN AS SOME CONFIDENCE EXISTS IN
POTENTIAL FOR MON...WILL HOLD OFF ON ADDING GRAPHICS OR TEXT IN THE
HWO AS THERE REMAINS STILL ENOUGH UNCERTAINTY TO JUMP ON THIS FOR
DAY 3.

THE NW FLOW PATTERN WILL REALLY TAKE HOLD OF THE REGION BY TUE WITH
ALL MODELS SHOWING A WELL DEFINED MID LEVEL DRY PUSH MOVING SOUTH
INTO THE AREA. THIS WILL SERVE TO HELP THE WEAK SFC FRONT TO MAY
HEADWAY WELL INTO THE CWA ON TUE...THEN BRING SOME DRIER LOW LEVEL
AIR IN ITS WAKE. PRECIP ACTIVITY ON TUE WILL MAINLY BE CONFINED TO
THE SOUTH HALF AND MOST LIKELY EARLY IN THE DAY PERIOD. AS WE GO
INTO AND THROUGH MID/LATE WEEK...THE NW FLOW PATTERN WILL RELAX AND
RIDING LOOKS TO BUILD OVER THE LOWER MS RIVER VALLY INTO THE
WEEKEND. THIS SHOULD SUPPORT SOME NEAR NORMAL OR SLIGHTLY BELOW
NORMAL HIGHS FOR WED/THU ALONG WITH LESS HUMID READINGS. BY
FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS ARE EXPECTED. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  74  94  74 /  63  34  48  32
MERIDIAN      94  73  93  73 /  70  39  44  29
VICKSBURG     93  74  93  73 /  65  27  49  24
HATTIESBURG   95  75  94  75 /  59  33  63  34
NATCHEZ       92  74  92  75 /  58  29  54  20
GREENVILLE    90  74  94  75 /  70  24  43  30
GREENWOOD     91  73  94  74 /  70  25  39  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 9, 9:22 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT SAT AUG 9 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037-
040>044-047>050-053>056-059>066-072>074-101430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
922 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH
THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND
PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL
HAIL COULD BE POSSIBLE WITH THIS ACTIVITY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE
PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS.
RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF
WORKING OUTSIDE IN THESE CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ028>033-038-039-045-046-051-052-057-058-101430-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
922 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY

ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM
MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY
HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 9, 1:25 PM CDT, 1 hour 8 minutes before
MSZ042-043-047-048-091855-
WARREN MS-MADISON MS-HINDS MS-YAZOO MS-
125 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF BROWNSVILLE AT 126 PM CDT...MOVING EAST AT
30 MPH.

PEOPLE IN SOUTH CENTRAL YAZOO...NORTHERN HINDS...SOUTHWESTERN MADISON
AND EAST CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3252 9001 3229 9021 3242 9067 3260 9039
TIME...MOT...LOC 1826Z 292DEG 25KT 3249 9041

JA
Special weather statement, Aug 9, 1:37 PM CDT, 56 minutes before
MSZ031-039-046-091905-
NOXUBEE MS-LOWNDES MS-KEMPER MS-
137 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SAT AUG 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF DEERBROOK TO 4 MILES EAST
OF BLUFF SPRINGS AT 137 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN KEMPER...SOUTH CENTRAL LOWNDES AND EASTERN NOXUBEE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3297 8834 3271 8854 3271 8889 3303 8864
      3339 8850 3339 8829
TIME...MOT...LOC 1837Z 270DEG 11KT 3331 8843 3303 8853
          3289 8865 3278 8873

JA
Special weather statement, Aug 9, 2:06 PM CDT, 27 minutes before
MSZ031-039-046-091935-
NOXUBEE MS-LOWNDES MS-KEMPER MS-
206 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT SAT AUG 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM BIGBEE VALLEY TO 8 MILES SOUTHWEST OF PAULETTE
AT 206 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN KEMPER...SOUTH CENTRAL LOWNDES AND EASTERN NOXUBEE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3274 8836 3263 8841 3273 8872 3339 8841
      3335 8828
TIME...MOT...LOC 1906Z 292DEG 9KT 3328 8835 3311 8838
          3292 8852

JA
Local storm report, Aug 9, 2:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     CLINTON                 32.34N 90.33W
08/09/2014                   HINDS              MS   PUBLIC

            STRONG WINDS SNAPPED OFF THE TOP OF A TREE

&&

DL
Local storm report, Aug 9, 2:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     3 NW STARKVILLE         33.48N 88.87W
08/09/2014                   OKTIBBEHA          MS   911 CALL CENTER

            POWER LINES WERE DOWNED ALONG BABYLON RD

&&

DL
Local storm report, Aug 9, 2:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND GST     2 NNW VICKSBURG         32.35N 90.88W
08/09/2014  E50.00 MPH       WARREN             MS   911 CALL CENTER

            TREE LEANING ON A POWER LINE IN DOWNTOWN VICKSBURG

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:38 AM CDTSpecial Weather StatementJANWebster32 min
Aug 9, 12:21 PM CDTSpecial Weather StatementJANKemper29 min
Aug 9, 12:25 PM CDTSpecial Weather StatementJANLauderdale30 min
Aug 9, 12:39 PM CDTSpecial Weather StatementJANWarren31 min
Aug 9, 12:49 PM CDTSpecial Weather StatementJANClay, Oktibbeha61 min
Aug 9, 1:01 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha40 min
Aug 9, 1:06 PM CDTSpecial Weather StatementJANWinston29 min
Aug 9, 1:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo33 min
Aug 9, 1:15 PM CDTSpecial Weather StatementJANNeshoba30 min
Aug 9, 1:25 PM CDTSpecial Weather StatementJANHinds30 min
Aug 9, 1:33 PM CDTSevere Thunderstorm WarningJANHinds, Madison46 min
Aug 9, 1:37 PM CDTSpecial Weather StatementJANKemper, Noxubee28 min
Aug 9, 1:54 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Aug 9, 2:06 PM CDTSpecial Weather StatementJANKemper29 min
Aug 9, 2:44 PM CDTSpecial Weather StatementJANSimpson, Smith31 min
Aug 9, 3:11 PM CDTSpecial Weather StatementJANSimpson44 min
Aug 9, 3:16 PM CDTSevere Thunderstorm WarningJANSimpson21 min
Aug 9, 3:28 PM CDTSpecial Weather StatementJANWinston32 min
Aug 9, 3:34 PM CDTFlash Flood WarningJANAdams, Franklin, Jefferson116 min
Aug 9, 3:34 PM CDTSpecial Weather StatementJANCovington31 min
Aug 9, 3:39 PM CDTSpecial Weather StatementJANJones31 min
Aug 9, 3:50 PM CDTSpecial Weather StatementJANForrest30 min
Aug 9, 4:12 PM CDTSpecial Weather StatementJANJefferson Davis43 min
Aug 9, 4:43 PM CDTFlash Flood WarningJANNeshoba, Winston2 hr
Aug 9, 4:52 PM CDTSpecial Weather StatementJANJones, Marion28 min
Aug 9, 5:39 PM CDTSpecial Weather StatementJANWashington41 min
Aug 9, 6:23 PM CDTSpecial Weather StatementJANWashington47 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.